Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 266, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 17, 2016, 4:46 PM CDT for 4 counties in Mississippi. It was in force for 74 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2016, 4:46 PM CDT (21:46 UTC)
- Expired
- Jun 17, 2016, 6:00 PM CDT
- In force
- 74 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Attala County, MS, Carroll County, MS, Holmes County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 4:47 PM CDT | TSTM WND DMG | 2 E Black Hawk, MS | TREE DOWN ALONG HWY 430 |
| Jun 17, 5:27 PM CDT | TSTM WND DMG | Goodman, MS | TREE DOWN ON HWY 14 |
| Jun 17, 5:32 PM CDT | HAIL 1 | Cruger, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 12:37 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1781 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
875
WUUS54 KJAN 172146
SVRJAN
MSC007-015-051-083-172300-
/O.NEW.KJAN.SV.W.0266.160617T2146Z-160617T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT FRI JUN 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
SOUTHEASTERN LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 600 PM CDT
* AT 446 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR EMORY TO 6 MILES SOUTHWEST OF VAIDEN TO NEAR
HESTERVILLE...MOVING SOUTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HESTERVILLE AROUND 500 PM CDT.
POSSUMNECK AROUND 505 PM CDT.
KOSCIUSKO AROUND 510 PM CDT.
MCADAMS AROUND 515 PM CDT.
ZAMA AND SMYRNA AROUND 525 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRUGER...SALLIS...ETHEL AND WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3330 8968 3314 8932 3293 8932 3293 8973
3288 8973 3288 8996 3300 9031 3351 9032
3352 8998
TIME...MOT...LOC 2146Z 309DEG 46KT 3332 8992 3328 8984 3316 8962
HAIL...1.00IN
WIND...60MPH
$$
193 follow-up statements
878
WWUS54 KJAN 172220
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
520 PM CDT FRI JUN 17 2016
MSC007-015-051-083-172300-
/O.CON.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
ATTALA MS-CARROLL MS-LEFLORE MS-HOLMES MS-
520 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR ATTALA...SOUTHWESTERN CARROLL...SOUTHEASTERN LEFLORE AND HOLMES
COUNTIES...
AT 520 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SIDON TO MCMILLAN TO NEAR NEWPORT...MOVING
SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
BOWLING GREEN AROUND 525 PM CDT.
FRANKLIN AND MCADAMS AROUND 530 PM CDT.
NEWPORT AROUND 535 PM CDT.
DURANT AROUND 540 PM CDT.
TCHULA AROUND 555 PM CDT.
GOODMAN AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
CRUGER...SALLIS...ETHEL AND WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3324 8972 3307 8932 3293 8932 3293 8973
3288 8973 3288 8996 3300 9031 3343 9032
3348 9005
TIME...MOT...LOC 2220Z 325DEG 13KT 3334 9020 3310 8997 3300 8979
HAIL...1.00IN
WIND...60MPH
$$
19090
WWUS54 KJAN 172231
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
531 PM CDT FRI JUN 17 2016
MSC015-083-172241-
/O.CAN.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
CARROLL MS-LEFLORE MS-
531 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CARROLL AND
SOUTHEASTERN LEFLORE COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.
LAT...LON 3327 8996 3320 8973 3307 8950 3293 8950
3293 8973 3288 8973 3288 8996 3300 9031
3332 9032 3331 9029 3335 9028 3337 9032
TIME...MOT...LOC 2231Z 314DEG 23KT 3333 9021 3303 8996 3299 8980
$$
MSC007-051-172300-
/O.CON.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
ATTALA MS-HOLMES MS-
531 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN ATTALA AND HOLMES COUNTIES...
AT 531 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR SIDON TO NEAR FRANKLIN TO NEAR NEWPORT...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
DURANT AND FRANKLIN AROUND 535 PM CDT.
GOODMAN...NEWPORT AND MCADAMS AROUND 540 PM CDT.
TCHULA AND PICKENS AROUND 545 PM CDT.
LEXINGTON AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
SALLIS...CRUGER AND WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3327 8996 3320 8973 3307 8950 3293 8950
3293 8973 3288 8973 3288 8996 3300 9031
3332 9032 3331 9029 3335 9028 3337 9032
TIME...MOT...LOC 2231Z 314DEG 23KT 3333 9021 3303 8996 3299 8980
HAIL...1.00IN
WIND...60MPH
$$
19323
WWUS54 KJAN 172249
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
549 PM CDT FRI JUN 17 2016
MSC007-172259-
/O.CAN.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
ATTALA MS-
549 PM CDT FRI JUN 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ATTALA COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTH CENTRAL MISSISSIPPI.
LAT...LON 3321 8975 3319 8978 3313 8980 3311 8982
3307 8982 3306 8984 3304 8984 3300 8988
3293 8990 3290 8994 3288 8997 3300 9031
3331 9032 3332 9032 3331 9029 3335 9028
3336 9030
TIME...MOT...LOC 2249Z 337DEG 24KT 3327 9017 3297 8996
$$
MSC051-172300-
/O.CON.KJAN.SV.W.0266.000000T0000Z-160617T2300Z/
HOLMES MS-
549 PM CDT FRI JUN 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR HOLMES COUNTY...
AT 549 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES NORTHEAST OF TCHULA TO NEAR GOODMAN...MOVING
SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
FRANKLIN AND GOODMAN AROUND 555 PM CDT.
LEXINGTON AND PICKENS AROUND 600 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE CRUGER
AND WEST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3321 8975 3319 8978 3313 8980 3311 8982
3307 8982 3306 8984 3304 8984 3300 8988
3293 8990 3290 8994 3288 8997 3300 9031
3331 9032 3332 9032 3331 9029 3335 9028
3336 9030
TIME...MOT...LOC 2249Z 337DEG 24KT 3327 9017 3297 8996
HAIL...1.00IN
WIND...60MPH
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 4:46 PM CDT, 0 minutes earlier.
Area forecast discussion, Jun 17, 4:46 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
446 PM CDT FRI JUN 17 2016
...SEVERE STORMS WILL CONTINUE FOR THIS AFTERNOON INTO THIS EVENING
AS WELL AS OPPRESSIVE HEAT WANES TOWARD THE EVENING...
Latest satellite imagery showed the severe cold top complex of
storms moving south in the ArkLaMiss. It was immersed in a very
unstable airmass. On the surface the back door front was making its
way toward my northern counties. Temps across the ArkLaTex were from
the rain cooled lower 80s to the middle 90s. We have been receiving
reports of trees down in some of our warned counties. Hi res models
continue to show the complex moving rapidly through the region and
will exit by early evening via severe thunderstorm watch. The
primary risks will continue to be gusty winds to 70 mph and quarter
sized hail.
For tonight expect the complex to exit the cwa by early evening.
However rain chances will continue through the night as the front
passes through the region through early Saturday. As we push through
the weekend rain chances will continue as a series of weak
disturbances cross the region in the wake of the front to the south.
Meanwhile mid-upper ridging will be building over the region from a
600 dkm high from the plains. Highs will be slightly cooler over the
weekend with highs mainly in the lower 90s Saturday as well as
middle 80s to around 90 Sunday. With slightly lower dewpoints heat
indices will stay below 100 through the weekend./17/
.LONG TERM...Monday through Thursday...The extended portion of the
forecast will be characterized by more seasonable temperatures, with
a couple shots of slightly drier air possible.
Mid level heights will increase as mid level drying continues Monday
into Tuesday, resulting in a continued decrease in rain chances.
This will allow temps to begin to tick back upward through the low
90s to possibly mid 90s in a few spots. By Wednesday into Thursday
we could see a reprise of what we are seeing at the end of this
week. Another shortwave is forecast to round the eastern perimeter
of the mid/upper trough on the nose of an upper jet max extending
from the lower Appalachians back into the Canadian Prairies. This
will likely nudge another backdoor cold front into the region,
bringing increased rain chances over the middle portion of the week.
This could also result in a similar influx of drier air over much of
the area by the end of the week. /DL/17/
&&
.AVIATION...VFR conditions will prevail for much of the TAF period.
The focus for restricted conditions will be on the timing of storms.
These should be moving SSE quickly and the duration of restrictions
should be small. However, gusty winds to 40kts or higher will be
possible. Outside of storms, VFR conditions are expected. There may
be some small window of MVFR vis conditions in the 10-13z
timeframe for locations that see more rain. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 74 92 72 88 / 32 27 19 23
Meridian 73 94 72 90 / 33 31 21 11
Vicksburg 74 92 73 89 / 35 25 17 31
Hattiesburg 75 91 73 87 / 34 43 33 36
Natchez 74 91 73 86 / 30 33 27 46
Greenville 74 92 74 89 / 26 15 6 14
Greenwood 72 92 73 89 / 21 15 7 10
&&
.JAN Watches/Warnings/Advisories...
MS...Heat Advisory until 7 PM CDT this evening for MSZ018-019-025>066-
072>074.
LA...Heat Advisory until 7 PM CDT this evening for LAZ007>009-015-016-
023>026.
AR...Heat Advisory until 7 PM CDT this evening for ARZ074-075.
&&
17/CME/BB/DLHazardous weather outlook, Jun 17, 11:10 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1110 AM CDT FRI JUN 17 2016 ARZ074-LAZ007>009-015-016-023>026-MSZ053-059>062-181615- ASHLEY-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS-LINCOLN- 1110 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...REMAINDER OF TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...REMAINDER OF TODAY HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM LATE AFTERNOON INTO EARLY EVENING. DAMAGING WINDS ARE THE PRIMARY THREAT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. ARZ075-MSZ018-019-025>052-054>058-063>066-072>074-181615- CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1110 AM CDT FRI JUN 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI... AND WEST CENTRAL MISSISSIPPI. .DAY ONE...THE REST OF TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...REMAINDER OF TODAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...REMAINDER OF TODAY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO PORTIONS OF THIS EVENING. STORMS WILL MOVE SOUTH SOUTHEAST OUT OF NORTHERN MISSISSIPPI. DAMAGING WINDS UP TO 70 MPH AND QUARTER SIZED HAIL ARE THE PRIMARY THREAT. HOT AND HUMID CONDITIONS WILL CONTINUE TODAY WITH HEAT INDICES PEAKING BETWEEN 105 AND 110 DEGREES FROM MIDDAY THROUGH AFTERNOON. A HEAT ADVISORY REMAINS IN EFFECT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION THE REST OF TODAY. CME && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 17, 4:29 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
429 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 4 E PHILADELPHIA 32.77N 89.04W
06/17/2016 NESHOBA MS EMERGENCY MNGR
REPORTS OF TREES AND POWERLINES DOWN IN THE EASTERN SIDE
OF THE COUNTY ALONG HIGHWAY 16 E.
&&
DCOXLocal storm report, Jun 17, 4:30 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
430 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 6 N MERIDIAN 32.47N 88.71W
06/17/2016 LAUDERDALE MS EMERGENCY MNGR
TREE DOWN ON HWY 493 IN THE BAILEY COMMUNITY
&&
CMELocal storm report, Jun 17, 4:31 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG COLLINSVILLE 32.49N 88.84W
06/17/2016 LAUDERDALE MS EMERGENCY MNGR
TREES DOWN ACROSS ROADS AROUND COLLINSVILLE.
&&
CMELocal storm report, Jun 17, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM TSTM WND DMG 2 NE SCOOBA 32.85N 88.45W
06/17/2016 KEMPER MS LAW ENFORCEMENT
A COUPLE TREES DOWN ALONG BINNSVILLE RD
&&
CMELocal storm report, Jun 17, 4:39 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
439 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG 5 NE LOUISVILLE 33.18N 89.01W
06/17/2016 WINSTON MS EMERGENCY MNGR
TREE FELL ON A CAR ON NORTH COLUMBUS AVENUE NEAR
EVERGREEN CHURCH ROAD. NO INJURIES REPORTED. SEVERAL
POWER OUTAGES ARE ALSO ONGOING ACROSS THE CITY AS WELL.
&&
DCOXLocal storm report, Jun 17, 4:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT FRI JUN 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0423 PM TSTM WND DMG 2 N PEARL RIVER 32.82N 89.24W
06/17/2016 NESHOBA MS EMERGENCY MNGR
POWER LINES DOWN ON THE RESERVATION NORTH OF HWY 16
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:08 PM CDT | Special Weather Statement | JAN | Lowndes | 37 min |
| Jun 17, 1:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 64 min |
| Jun 17, 1:35 PM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| Jun 17, 1:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 52 min |
| Jun 17, 2:01 PM CDT | Special Weather Statement | JAN | Grenada | 29 min |
| Jun 17, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 54 min |
| Jun 17, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Choctaw, Grenada, Montgomery, Webster | 59 min |
| Jun 17, 2:48 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 72 min |
| Jun 17, 2:56 PM CDT | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 64 min |
| Jun 17, 3:00 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Jun 17, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 47 min |
| Jun 17, 3:43 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Winston | 62 min |
| Jun 17, 3:54 PM CDT | Special Weather Statement | JAN | Leflore | 51 min |
| Jun 17, 4:01 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 59 min |
| Jun 17, 4:07 PM CDT | Special Weather Statement | JAN | Lauderdale | 53 min |
| Jun 17, 4:13 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 47 min |
| Jun 17, 4:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 78 min |
| Jun 17, 4:38 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 82 min |
| Jun 17, 5:09 PM CDT | Special Weather Statement | JAN | Madison, Rankin, Smith | 51 min |
| Jun 17, 5:18 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 72 min |
| Jun 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 49 min |
| Jun 17, 5:30 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 60 min |
| Jun 17, 6:05 PM CDT | Special Weather Statement | JAN | Hinds, Rankin, Simpson, Yazoo | 55 min |
| Jun 17, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Leflore | 54 min |
| Jun 17, 6:12 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Lamar | 63 min |
| Jun 17, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Jun 17, 6:17 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore | 73 min |
| Jun 17, 6:31 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Sunflower, Washington | 74 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.